1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Other - Tapering off clonazepam

Discussion in 'Benzodiazepines' started by gbmike99, May 26, 2011.

  1. gbmike99

    gbmike99 Newbie

    Reputation Points:
    28
    Joined:
    Sep 25, 2008
    Messages:
    19
    29 y/o Male from U.S.A.
    SWIM has been taking 0.5-1 mg clonazepam at night for insomnia for 2.5 months or so, an average of 4 nights per week, and about 60 mg total over that time period. Last Friday, SWIM had a nightmare experience drinking a beer after a 1mg dose that along with increasingly not liking the spaced out feeling during the day anymore has caused him to really want to stop taking benzos. SWIM has read a taper is best to stop and is calling his doc tomorrow for a recommendation. SWIM hadn't taken any for 4 days until 0.25 tonight because his mind was racing with paranoidish thoughts, but feels much better now.

    My buddy SWIM understands his doctor is the best source of advice and will take his advice close to heart, but wonders if anyone has any suggestions as to a safe time he can taper off his dose while getting off completely as quickly as possible. SWIM is thinking .25 for 4 more days or so then .125 for 4 more.
     
    Last edited by a moderator: Sep 4, 2011
  2. Pain Hurts

    Pain Hurts Mercury Member

    Reputation Points:
    -55
    Joined:
    Feb 11, 2011
    Messages:
    576
    Male from Canada
    From the research and other posts here it is best to taper slowly, and it depends on your bodies reaction too, we are all different !!

    Looks like you may be very sensitive to the WD's and ask your doc what he or she thinks is the best way to proceed. Be safe. And search out the forum as there are many many excellent real life stories here. They have helped me make sense of stuff I did not know anything about , or little for that matter.

    I too think my recent nightmares and messed up mood is a result of not taking any for a week. I have been on them almost daily for 1.5yrs!!
     
  3. moke64916

    moke64916 Newbie

    Reputation Points:
    -27
    Joined:
    Oct 5, 2010
    Messages:
    98
    Male from Texas, U.S.A.
    You weren't on klonopin long enough to get any withdrawal symptoms. You'll be fin just going off cold turkey. But if you take it specifically for insomnia, you might get a rebound effect of insomnia. But that's it. Your on such a low lose that a taper is not nessecary.
     
  4. missparkles

    missparkles Platinum Member & Advisor Donating Member

    Reputation Points:
    9,448
    Joined:
    Jun 2, 2009
    Messages:
    5,697
    Female from U.K.
    Anyone who has been taking benzo's regularly for roughly 4-6 weeks should follow their doctors advice, as they could suffer from W/D seizures. As has been said already, if you're sensitive to these things they can easily occur.

    Never try to rush it. Much better to be safe than extremely sorry.

    Sparkles.:vibes:
     
  5. reef88

    reef88 Silver Member

    Reputation Points:
    350
    Joined:
    Feb 7, 2011
    Messages:
    1,610
    Male from earth
    Tapering down should be done for at least 5-6 days maybe even up to 8 days each time the dosage is lowered.

    reef88 added 1 Minutes and 17 Seconds later...

    If SWIY is going .25 he should do it for maybe 6-8 days to be safe and then switch to .125.

    These doses are very low so WD's shouldn't be noticeable.
     
    Last edited: Jun 9, 2011
  6. Neznam

    Neznam Silver Member

    Reputation Points:
    309
    Joined:
    Dec 12, 2009
    Messages:
    574
    Male from Canada
    Yes about 1 week with each dose lowered or if this is still too soon, as it seems you are sensitive, 2 weeks can be take too. The main thing to do is being slow and steady. Perhaps changing from Clonazepam to Diazepam would be a smoother way to taper. Since Diazepam come in 2mg pills and are easier to taper with. .5mg Clonazepam = 10mg Diazepam. Each week going down by 1mg would be just about right.

    Again its all up to your doctor, but it might show respect from him, seeing how dedicated you are coming off of them and the research you've been doing.
     
  7. moke64916

    moke64916 Newbie

    Reputation Points:
    -27
    Joined:
    Oct 5, 2010
    Messages:
    98
    Male from Texas, U.S.A.
    Swim should call his doctor. The doctor will taper you off of them. Safest way is to decrease by .25 mg per week.